MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE CUTTER SLIDING *EA

DEPUY MITEK LLC US ARTHRO SUTURE CUTTER SLIDING *EA
Model Number 214627
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received and inspected.Visually, the device appears worn indicating device was used, but as expected condition and the laser markings are slightly faded.Under magnification, the distal end of the cutter has nicks and marks.When the trigger was tested, it feels rough as though the internal components are worn.When suture was loaded to test its functionality, it does not cut the suture cleanly, confirming this complaint.The device is over four years old.This failure can be attributed to fair wear and tear.There are no indications from this complaint investigation that the issue/failure is manufacturing-related, therefore a manufacturing record evaluation is not required.At this point, as this failure was not confirmed, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in united kingdom that during shoulder stabilization procedure, it was observed thatthe arthro suture cutter sliding kit was blunt.According to the report, the device was not used previously and was on its first use.There was a delay in the surgical procedure of 45 minutes to an hour while the patient was under anesthesia.There was a another arthroscopic scissor from competitor device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Result codes and conclusion codes: upon further investigation, it was determined that the investigation results were operational and mechanical problems, and the conclusion cause was not established.Both fields have been updated accordingly to reflect the correct information.Investigation summary the complaint device was received and inspected.Visually, the device appears worn indicating device was used, but as expected condition and the laser markings are slightly faded.Under magnification, the distal end of the cutter has nicks and marks.When the trigger was tested, it feels rough as though the internal components are worn.When suture was loaded to test its functionality, it does not cut the suture cleanly, confirming this complaint.The device is over four years old.This failure can be attributed to fair wear and tear.There are no indications from this complaint investigation that the issue/failure is manufacturing-related, therefore a manufacturing record evaluation is not required.At this point, as this failure was not confirmed, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SUTURE CUTTER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9129019
Report Number1221934-2019-58643
Device Sequence Number14066328
Product Code FZT
UDI-Device Identifier10886705004096
UDI-Public10886705004096
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214627
Device Catalogue Number214627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/16/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1